Alert archive / New York / Special Marine Warnings in 2014
Special Marine Warning 4, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at May 9, 2014, 4:17 PM EDT. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2014, 4:17 PM EDT (20:17 UTC)
- Expired
- May 9, 2014, 5:45 PM EDT
- In force
- 88 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at May 9, 3:47 PM EDT, 30 minutes earlier.
Area forecast discussion, May 9, 3:47 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 347 PM EDT FRI MAY 9 2014 .SYNOPSIS... A COLD FRONT WILL CROSS THE REGION TONIGHT. A WEAK RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE REGION FOR THE WEEKEND... BRINGING FAIR WEATHER AND SEASONABLE TEMPERATURES FOR THE LATTER HALF OF THE WEEKEND. && .NEAR TERM /THROUGH SATURDAY/... PRECIPITATION DEVELOPING OVER OHIO THIS AFTERNOON WILL CONTINUE TO MOVE NORTHEAST. THE APPROACHING COLD FRONT WILL BRING THE INCREASING LIKELIHOOD OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION TONIGHT. BUFKIT PROFILES SHOW AN APPROACHING LLJ WITH WINDS OF 45-50KTS AROUND 2KFT AND WET BULB ZERO HGTS AROUND 10KFT SO GUSTY WINDS AND SOME SMALL HAIL WILL BE POSSIBLE WITH THE TSTMS. THE COLD FRONT WILL SLOWLY CROSS THE REGION OVERNIGHT SUCH THAT SHOWERS/TSTMS WILL STILL BE LINGERING SATURDAY MORNING...CLEARING FROM THE NORTHWEST TO SOUTHEAST. TEMPERATURE-WISE...PRE-FRONTAL WARM READINGS WILL CONTINUE ACROSS THE REGION OVERNIGHT...FALLING ONLY TO WITHIN A FEW DEGREES OF 60 LATE TONIGHT. HIGHS SATURDAY WILL RANGE FROM THE MID 60S TO LOW 70S. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... LARGE SCALE SUBSIDENCE/DRYING WILL SUPPORT A DRIER/COOLER AIRMASS SATURDAY NIGHT...AS A WEAK AREA OF HIGH PRESSURE BUILDS IN BEHIND THE EARLY SATURDAY FRONTAL BOUNDARY PASSAGE. THE WEAK HIGH WILL REMAIN IN CONTROL FOR SUNDAY PROVIDING A DRY DAY WITH MORE SUNSHINE LIKELY EARLIER IN THE DAY...WITH INCREASING CLOUDINESS DURING THE AFTERNOON. TEMPERATURES LOOK SEASONABLE WITH MOST HIGHS IN THE UPPER 60S TO LOWER 70S. A STRENGTHENING SOUTHWEST FLOW IN ADVANCE OF LONGWAVE TROUGH AMPLIFICATION INTO THE WESTERN CONUS SUNDAY NIGHT AND MONDAY WILL ALLOW GULF MOISTURE TO ADVECT NORTH INTO THE GREAT LAKES REGION DURING THIS TIME. LOW LEVEL THETA-E GRADIENT/WARM FRONT IN ADVANCE OF THIS SYSTEM ON THE LOW LEVEL JET NOSE MAY BRING SOME MAINLY ELEVATED CONVECTION TO THE AREA FROM SOUTHWEST TO NORTHEAST SUNDAY NIGHT THROUGH MONDAY...WITH PRECIPITATION PROBABILITIES LIMITED TO THE SCATTERED RANGE GIVEN THE ABSENCE OF ANY WELL-DEFINED MID/UPPER LEVEL FORCING. && .LONG TERM /TUESDAY THROUGH FRIDAY/... WELL DEFINED WARM FRONT LOOKS TO BE THROUGH MUCH OF THE AREA AT THE START OF THE PERIOD. SOME MODEL DIFFERENCES IN THE TUESDAY AND WEDNESDAY TIME FRAME WITH RESPECT TO THE MOVEMENT OF THE AMPLIFYING UPSTREAM LONG WAVE TROUGH. GIVEN THE STRENGTH OF THE EASTERN CONUS RIDGE...MORE WEIGHT WAS GIVEN TO THE SLOWER ECMWF AND CANADIAN SOLUTIONS. THIS WOULD PLACE THE AREA WITHIN THE WARM SECTOR AIR MASS THROUGH WEDNESDAY. ANY REAL FORCING LOOKS TO BE LACKING OTHER THAN DAYTIME INSTABILITY WITHIN THE REMAINING MOIST AIRMASS WHICH WILL BE IN PLACE...GIVING THE THREAT FOR MAINLY SCATTERED DIURNALLY DRIVEN CONVECTION. DESPITE THE MODEL TIMING DIFFERENCES...THE ENTIRE MEDIUM RANGE MODEL SUITE INDICATE THE DEVELOPMENT OF A CLOSED LOW BY THE TIME THE UPPER TROUGH ADVANCES INTO THE GREAT LAKES REGION BY MID TO LATE WEEK. THE EXPECTATION FOR SOME PHASING OF SHORT WAVE ENERGY DROPPING DOWN FROM CENTRAL CANADA WILL ADVECT RATHER COLD AIR FOR MID MAY ON THE BACK SIDE OF THIS SYSTEM...WHICH SHOULD REACH WESTERN NEW YORK BY THE END OF THE LONG TERM PERIOD. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... MAINLY VFR CONDITIONS WILL PREVAIL THROUGH THE LATE AFTERNOON HOURS. SHOWERS AND TSTMS DEVELOPING AHEAD OF AN APPROACHING COLD FRONT WILL SPREAD FROM WEST TO EAST ACROSS THE REGION TONIGHT. VFR CONDS WILL DETERIORATE TO MVFR AS THE COLD FRONT BEGINS TO CROSS THE REGION TONIGHT. SCT SHWRS/TSTMS WILL LINGER SATURDAY MORNING WITH SLOW CLEARING FROM THE NORTHWEST AND CONDS IMPROVING TO VFR DURING THE AFTERNOON...SOUTHERN TIER AND NORTH COUNTRY BEING THE SLOWEST TO CLEAR. OUTLOOK... SATURDAY NIGHT AND SUNDAY...VFR. MONDAY AND TUESDAY...MAINLY VFR WITH A CHANCE OF A FEW SHOWERS AND THUNDERSTORMS. WEDNESDAY...MVFR WITH SCT SHWRS/TSTMS. && .MARINE... AN APPROACHING COLD FRONT WILL BRING A MODEST INCREASE IN WINDS ON OVERNIGHT/SATURDAY...FOLLOWED BY GENERALLY LIGHT WINDS ON SUNDAY. SHOWERS/THUNDERSTORMS PRECEDING/ALONG THE FRONT COULD PRODUCE GUSTY WINDS AND SMALL HAIL. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...LEVAN NEAR TERM...LEVAN SHORT TERM...TMA LONG TERM...TMA AVIATION...LEVAN MARINE...LEVAN
Hazardous weather outlook, May 9, 4:34 AM EDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 434 AM EDT FRI MAY 9 2014 NYZ001>008-010>014-019>021-085-100845- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 434 AM EDT FRI MAY 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ030-042>045-062>065-SLZ022-024-100845- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 434 AM EDT FRI MAY 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 1:46 AM EDT | Special Weather Statement | BUF | Ontario | 29 min |
| May 9, 4:38 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Niagara | 52 min |
| May 9, 5:00 PM EDT | Special Marine Warning | BUF | 90 min | |
| May 9, 5:12 PM EDT | Special Weather Statement | BUF | Cattaraugus, Genesee, Orleans, Wyoming | 63 min |
| May 9, 5:25 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Orleans, Wyoming | 50 min |
| May 9, 5:58 PM EDT | Special Weather Statement | BUF | Livingston, Monroe | 62 min |
| May 9, 5:59 PM EDT | Special Marine Warning | BUF | 91 min | |
| May 9, 6:40 PM EDT | Special Weather Statement | BUF | Ontario, Wayne | 80 min |
| May 9, 7:08 PM EDT | Special Marine Warning | BUF | 67 min | |
| May 9, 7:40 PM EDT | Special Weather Statement | BUF | Oswego | 65 min |
| May 9, 7:51 PM EDT | Special Marine Warning | BUF | 39 min |
Nearby
Special Marine Warnings in New York, 2014Every special marine warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.